Access count of this item: 55

Files in This Item:
File Description SizeFormat 
ijms.10453.pdf257.44 kBAdobe PDFView/Open
Title: Antipsychotics-Associated Serious Adverse Events in Children: An Analysis of the FAERS Database
Authors: Kimura, Goji
Kadoyama, Kaori
Brown, J.B.
Nakamura, Tsutomu
Miki, Ikuya
Nisiguchi, Kohshi
Sakaeda, Toshiyuki
Okuno, Yasushi
Author's alias: 角山, 香織
奥野, 恭史
Keywords: antipsychotics
children
serious adverse events
FAERS
data mining
pharmacovigilance
Issue Date: 2015
Publisher: Ivyspring International Publisher
Journal title: International Journal of Medical Sciences
Volume: 12
Issue: 2
Start page: 135
End page: 140
Abstract: Objective: The reports submitted to the US Food and Drug Administration (FDA) Adverse Event Reporting System (FAERS) from 1997 to 2011 were reviewed to assess serious adverse events induced by the administration of antipsychotics to children. Methods: Following pre-processing of FAERS data by elimination of duplicated records as well as adjustments to standardize drug names, reports involving haloperidol, olanzapine, quetiapine, clozapine, ziprasidone, risperidone, and aripiprazole were analyzed in children (age 0-12). Signals in the data that signified a drug-associated adverse event were detected via quantitative data mining algorithms. The algorithms applied to this study include the empirical Bayes geometric mean, the reporting odds ratio, the proportional reporting ratio, and the information component of a Bayesian confidence propagation neural network. Neuroleptic malignant syndrome (NMS), QT prolongation, leukopenia, and suicide attempt were focused on as serious adverse events. Results: In regard to NMS, the signal scores for haloperidol and aripiprazole were greater than for other antipsychotics. Significant signals of the QT prolongation adverse event were detected only for ziprasidone and risperidone. With respect to leukopenia, the association with clozapine was noteworthy. In the case of suicide attempt, signals for haloperidol, olanzapine, quetiapine, risperidone, and aripiprazole were detected. Conclusions: It was suggested that there is a level of diversity in the strength of the association between various first- and second-generation antipsychotics with associated serious adverse events, which possibly lead to fatal outcomes. We recommend that research be continued in order to gather a large variety and quantity of related information, and that both available and newly reported data be placed in the context of multiple medical viewpoints in order to lead to improved levels of care.
Rights: © Ivyspring International Publisher. This is an open-access article distributed under the terms of the Creative Commons License (http://creativecommons.org/licenses/by-nc-nd/3.0/). Reproduction is permitted for personal, noncommercial use, provided that the article is in whole, unmodified, and properly cited.
URI: http://hdl.handle.net/2433/223595
DOI(Published Version): 10.7150/ijms.10453
PubMed ID: 25589889
Appears in Collections:Journal Articles

Show full item record

Export to RefWorks


Export Format: 


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.